Alert archive / Washington / Wind Advisories in 2017
Wind Advisory 17, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at May 23, 2017, 8:56 AM PDT for Kittitas County, Yakima County, Washington. It took effect at May 24, 2017, 12:00 AM PDT. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- May 23, 2017, 8:56 AM PDT (15:56 UTC)
- In effect from
- May 24, 2017, 12:00 AM PDT
- Expired
- May 24, 2017, 10:00 PM PDT
- In force
- 22 hr
- Issued by
- NWS Pendleton, OR
Counties Kittitas County, WA, Yakima County, WA
The radar
The Pendleton radar (KPDT), 188 km from the middle of the area, began a volume at 15:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 12:00Z, 3.9 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2231 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
816 WWUS76 KPDT 231556 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 856 AM PDT Tue May 23 2017 ...Strong Winds Developing Tonight Across the Kittitas Valley... .Northwest winds will increase across the Kittitas Valley this evening and reach 25 to 35 mph after midnight. WAZ026-240000- /O.NEW.KPDT.WI.Y.0017.170524T0700Z-170525T0500Z/ Kittitas Valley- including the cities of Ellensburg and Thorp 856 AM PDT Tue May 23 2017 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 PM PDT WEDNESDAY... The National Weather Service in Pendleton has issued a Wind Advisory...which is in effect from midnight tonight to 10 PM PDT Wednesday. * WINDS...Northwest 30 to 39 mph with gusts up to 50 mph. * TIMING...Winds will increase to 25 to 35 mph after midnight and reach 30 to 39 mph by daybreak. The strongest winds will peak during the late morning and afternoon...then decrease in the evening. * IMPACTS...Strong winds may blow down limbs, and scatter loose objects PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
5 follow-up statements
217 WWUS76 KPDT 232152 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 252 PM PDT Tue May 23 2017 ...Strong Winds Developing Tonight Across the Kittitas Valley... .Northwest winds will increase across the Kittitas Valley this evening and reach 25 to 35 mph after midnight. WAZ026-240600- /O.CON.KPDT.WI.Y.0017.170524T0700Z-170525T0500Z/ Kittitas Valley- including the cities of Ellensburg and Thorp 252 PM PDT Tue May 23 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 PM PDT WEDNESDAY... * WINDS...Northwest 30 to 39 mph with gusts up to 50 mph. * TIMING...Winds will increase to 25 to 35 mph after midnight and reach 30 to 39 mph by daybreak. The strongest winds will peak during the late morning and afternoon...then decrease in the evening. * IMPACTS...Strong winds may blow down limbs, and scatter loose objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
752 WWUS76 KPDT 240502 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 1002 PM PDT Tue May 23 2017 ...Strong Winds Tonight Across the Kittitas Valley... .Northwest winds will continue across the Kittitas Valley tonight and reach sustained speeds of 25 to 35 mph by midnight. WAZ026-241400- /O.CON.KPDT.WI.Y.0017.170524T0700Z-170525T0500Z/ Kittitas Valley- including the cities of Ellensburg and Thorp 1002 PM PDT Tue May 23 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT WEDNESDAY... * WINDS...Northwest 30 to 39 mph with gusts up to 50 mph. * TIMING...Winds of 25 to 35 mph will continue tonight and reach speeds of 30 to 39 mph by daybreak. The strongest winds will peak during the late morning and afternoon Wednesday...and then decrease in the evening. * IMPACTS...Strong winds may blow down tree limbs, and scatter loose objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
768 WWUS76 KPDT 241317 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 617 AM PDT Wed May 24 2017 ...Strong Winds Today Across the Kittitas Valley... .Northwest winds of 30 to 39 mph will continue across the Kittitas Valley today before diminishing this evening. WAZ026-242300- /O.CON.KPDT.WI.Y.0017.000000T0000Z-170525T0500Z/ Kittitas Valley- including the cities of Ellensburg and Thorp 617 AM PDT Wed May 24 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... * WINDS...Northwest 30 to 39 mph with gusts up to 50 mph. * TIMING...The strongest winds will peak during the late morning and afternoon today...and then decrease in the evening. * IMPACTS...Strong winds may blow down tree limbs, and scatter loose objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
450 WWUS76 KPDT 242135 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 235 PM PDT Wed May 24 2017 ...Strong Winds Across the Kittitas Valley... .Northwest winds of 25 to 35 mph will continue across the Kittitas Valley this evening before diminishing overnight. WAZ026-250500- /O.CON.KPDT.WI.Y.0017.000000T0000Z-170525T0500Z/ Kittitas Valley- including the cities of Ellensburg and Thorp 235 PM PDT Wed May 24 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... * WINDS...Northwest 25 to 35 mph with gusts around 45 mph. * TIMING...The strongest winds will occur through early this evening and then begin to decrease overnight. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
907 WWUS76 KPDT 250437 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 937 PM PDT Wed May 24 2017 WAZ026-250545- /O.EXP.KPDT.WI.Y.0017.000000T0000Z-170525T0500Z/ Kittitas Valley- including the cities of Ellensburg and Thorp 937 PM PDT Wed May 24 2017 ...WIND ADVISORY WILL EXPIRE AT 10 PM PDT THIS EVENING... WINDS HAVE DECREASED BELOW ADVISORY CRITERIA AND WILL CONTINUE TO DIMINISH OVERNIGHT. AS A RESULT THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 10 PM. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at May 23, 4:34 AM PDT, 4 hours 22 minutes earlier.
Area forecast discussion, May 23, 4:34 AM PDT, 4 hours 22 minutes before
Area Forecast Discussion...Updated National Weather Service Pendleton OR 434 AM PDT Tue May 23 2017 Updated aviation discussion .SHORT TERM...Today through Thursday. Upper level ridge currently over the region. Satellite showing clear to partly cloudy skies. Upper low moving out of the Gulf of Alaska toward the Pacific northwest along with a strong cold front. This will push the ridge axis off to the east later today. Expect a mostly sunny and warm day with highs in the 80s to lower 90s. As the cold front begins to move into the northwest later today surface gradients will increase. Westerly winds will increase along the Cascades and through the gorge by afternoon. The front moves across the forecast area overnight. Fairly dry airmass so partly cloudy skies for most locations. Main impact will be gusty west winds and rapidly falling temperatures. Upper level trough remains over the region Wednesday with much cooler temperatures. Highs only in the 60s to lower 70s with continued breezy conditions. A short wave moving through the upper trough will cross the region Wed night into Thursday with partly to mostly cloudy skies and scattered showers. Weak instability may result in a few thunderstorms mainly over northeast Oregon. Winds will be lighter. 94 .LONG TERM...Thursday Night through Tuesday...Thursday night an upper trough will be over the forecast area and a wave will moving through the trough. A slight chance of showers will be present over the mountains tapering off in the evening. There will also be enough instability for a slight chance of thunderstorms in the eastern Oregon mountains in the early evening. Friday and Friday night the trough will be moving eastward. There will continue to be a slight chance of showers and afternoon thunderstorms in the eastern Oregon mountains while the rest of the area remains dry. Saturday through Tuesday an offshore ridge will build over the area. Saturday through Sunday should be sunny and warming though an upslope northwesterly flow may generate a few showers in the the Blue and Wallowa mountains Sunday afternoon. By Monday the trough will have moved east with its axis in Idaho. This will give us a more unstable southwesterly flow aloft and there will be a slight chance of showers and afternoon thunderstorms in the mountains with the rest of the area remaining dry. Temperatures Friday will be in the mid 70s to lower 80s with mid 60s to lower 70s in the mountains. As the ridge moves overhead, highs will be in the 80s with 70s in the mountains on Saturday. Temperatures will warm a few degrees more Sunday through Tuesday to the mid 80s to lower 90s with upper 70s to mid 80s in the mountains. Perry && .AVIATION...12Z TAFs...VFR conditions will be prevalent for the next 24 hour. Skies will just have a few cirrus clouds and perhaps some cumulus over the mountains. A dry cold front will move into the area this evening with a few clouds possible around 6000 feet, especially at KALW and KPDT. Winds will be light and less than 10 kts this morning but will begin increasing the afternoon. The front passage will bring westerly 10 to 20 kts winds with gusts to 30 kts (15 to 25 kts gusting to 35 kts at KDLS) late this afternoon and this evening. Winds will slowly decrease overnight. Perry && .PRELIMINARY POINT TEMPS/POPS... PDT 88 51 67 43 / 0 0 0 10 ALW 89 53 69 47 / 0 0 10 10 PSC 94 54 74 47 / 0 0 0 10 YKM 92 50 72 45 / 0 0 0 10 HRI 92 54 72 45 / 0 0 0 10 ELN 87 48 64 42 / 0 0 0 10 RDM 90 43 69 34 / 0 0 0 0 LGD 84 48 64 41 / 0 0 10 10 GCD 87 46 67 36 / 0 0 0 10 DLS 89 53 69 47 / 0 0 10 10 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...None. WA...None. && 94/83/83
Nearby
Wind Advisories in Washington, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.